Nevada, 2004High Wind in Nevada, April 21, 2004
April 21, 2004 · NWS REV · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before the first event at Apr 21, 12:45 PM PST, 1 hour 15 minutes earlier.
Area forecast discussion, Apr 21, 12:45 PM PST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
145 PM PDT WED APR 21 2004
.SHORT TERM...
UPPER LOW HAS DROPPED SOUTHEAST INTO OREGON WITH 120KT JET DIRECTLY
OVER NE CA AND WRN NV. WIND ADVISORY FOR ALL BUT MINERAL AND MONO
COUNTIES IN EFFECT UNTIL 4PM AND WILL EXTEND IT THROUGH 6PM. WINDS
WILL CONTINUE TO DIMINISH THIS EVENING AND OVERNIGHT AND THIS WILL
BE THE LAST WINDY DAY FOR AWHILE.
UPPER LOW DROPS ACROSS NORTHERN AND EASTERN NV TONIGHT TO SW UTAH BY
THUR MORNING. HAVE INTRODUCED LOW CHANCE POPS ACROSS NORTHERN NV
AND TAHOE AREA 00Z-06Z TONIGHT...AND ACROSS SOUTHERN PORTION OF
COUNTY WARNING AREA 06Z-12Z. ANY PRECIPITATION WOULD BE VERY LIGHT
BUT CANNOT DISCOUNT CHANCES WITH INSIDE SLIDER SCENARIO. PASSAGE OF
THIS LOW AND ASSOCIATED COLD FRONT WILL PUT THE REGION IN COOL NE
FLOW TOMORROW SO EXPECT TEMPERATAURES TO BE A LITTLE LOWER THAN
GUIDANCE.
FRIDAY WEAK RIDGING BUILDS ACROSS THE AREA AS THE UPPER LOW MOVES
EAST TO THE CENTRAL ROCKIES. ANOTHER WEAK SHORTWAVE WILL SLIDE
ACROSS NV FRIDAY NIGHT AND SATURDAY IN NW FLOW ALOFT BUT AREA WILL
REMAIN DRY. WINDS WILL AGAIN BE OUT OF THE NORTH/NORTHEAST BUT LIGHT
SO TEMPERATURE RECOVERY SHOULD BOOST READINGS ABOVE NORMAL. EXPECT
CU TO DEVELOP IN FAVORED HWY 50 CORRIDOR SAT AFTERNOON AS LOW LEVEL
CONVERGENCE COMBINES WITH MARGINAL INSTABILITY. FOR NOW WILL NOT
INTRODUCE ANY ISOLATED THUNDERSTORMS THAT AREA FOR LATE SATURDAY BUT
WILL HAVE TO WATCH.
EXPECT GRADUAL WARMING THROUGH THE PERIOD WITH SATURDAY HIGHS RISING
TO 5-10 DEGREES ABOVE NORMAL. JAH
.LONG TERM...SUNDAY THROUGH WEDNESDAY...
MODEL DIFFERENCES STILL EXIST THROUGH THE EXTENDED. THE GFS SEEMS TO
BE THE ODD MODEL OUT WITH RESPECT TO NEXT SUNDAY THRU TUESDAY. THE
GFS HAS 500MB RIDGE OVER THE GREAT BASIN WHILE THE CANADIAN...
EUROPEAN AND NOGAPS CONTINUE TO SHOW A TROUGH OVER SRN CA-ERN NV-UT
AND RIDGE NOSING INTO NORTHWEST CA. GFS HAS SHOWN RUN TO RUN
CONSISTENCY... BUT DIVERGENCE FROM OTHER MODELS LEAVES LITTLE
CONFIDENCE IN GFS RIGHT NOW. THEREFORE KEPT TEMPS COOLER THAN GFS
MOS BUT LEFT EXTENDED DRY. EVEN WITH TROUGH OVER THE GREAT BASIN
PRECIP WILL BE EAST OF THE CWA. THEREFORE ONLY EXPECT POSSIBLE
AFTERNOON CUMULUS OVER THE SIERRA EACH DAY AS THE AIRMASS SLOWLY
DESTABILIZES. TEMPERATURES WILL WARM TO ABOVE NORMAL TEMPERATURES BY
THE WEEKEND WITH HIGHS IN THE MID TO UPPER 70S IN WRN VALLEYS AND IN
THE MID TO UPPER 60S NEAR LAKE LEVEL THROUGH THE EXTENDED. BENINATO
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY THROUGH 6 PM THIS EVENING NVZ002>005.
CA...WIND ADVISORY THROUGH 6 PM THIS EVENING CAZ070>072.
Hazardous weather outlook, Apr 21, 4:30 AM PST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
530 AM PDT WED APR 21 2004
CAZ070>072-NVZ002>005-212300-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN
AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
NORTHERN WASHOE COUNTY-SURPRISE VALLEY CALIFORNIA-WESTERN NEVADA
BASIN AND RANGE-
530 AM PDT WED APR 21 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEVADA...THE EASTERN
SIERRA...AND NORTHEASTERN CALIFORNIA.
.DAY ONE...TODAY
A PACIFIC LOW PRESSURE SYSTEM WILL BRING WINDY CONDITIONS TO THE
AREA TODAY. A WIND ADVISORY HAS BEEN POSTED UNTIL 4 PM PDT THIS
AFTERNOON...SEE WMO HEADER WWUS75 KREV FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
High Wind, Greater Reno/Carson City/Minden Area
- When
- April 21, 2:00 PM PST
- Where
- Greater Reno/Carson City/Minden Area forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 39.511, -119.499 (the zone’s center; the record gives no point)
53 knot (61 mph) wind gust reported at NDOT wind sensor in Carson City. Mills Park in Carson City was closed after cottonwood tree limbs were blown down. Power outages were reported throughout area with 1400 people losing power in the western part of Fallon, and 2000 people without power in Mark Twain Estates (Storey County) and Stagecoach (Lyon County).
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Oklahoma, April 21, 2004$3.0 million · F0 · 132 events
- Lightning Strike in Arkansas, April 21, 20041 death · 1 event
- Tornado and Hail in Oklahoma, April 21 to 22, 2004$102,000 · F1 · 62 events
- Tornado in Arkansas, April 21, 2004F1 · 1 event
- Tornado in Arkansas, April 21, 2004F1 · 1 event
- Tornado in Arkansas, April 21, 2004F1 · 1 event
- Tornado in Arkansas, April 21, 2004F1 · 1 event
- Hail and Damaging Winds in Arkansas, April 21 to 22, 2004$5,000 · 1.75 in hail · 16 events
- Strong Wind in California, April 21 to 22, 2004$17,000 · 68 kt wind · 3 events
- Lightning Strike in South Dakota, April 21, 20041 injured · $2,000 · 1 event
- Hail in Kansas, April 21, 20041.75 in hail · 9 events
- Marine Thunderstorm Winds in Lake Erie, April 21, 20044 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432196.